Missouri, 2006Damaging Wind in Missouri, August 14, 2006
August 14, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 14, 12:42 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 12:42 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT MON AUG 14 2006
.DISCUSSION...
AIRMASS CONTINUES TO DESTABILIZE ACROSS THE REGION THIS
AFTERNOON. ONE MINOR WAVE CONTINUES TO CARRY ISOLD CONVECTION
ACROSS SW INDIANA AND THE PENNYRILE REGION. FURTHER WEST...NOT
MUCH IS HAPPENING AS WE SPEAK. HOWEVER CAPES ARE EXPECTED TO
TOP OUT AROUND 2500 WITH LI/S APPROACHING -8...ESPECIALLY ACROSS
SE MO. IT IS HARD TO PICK OUT THE FRONT. BUT...NO MATTER WHERE THE
FRONT IS...BOTH THE GFS AND WRF AGREE THAT THE BEST CHANCE OF
CONVECTION SHOULD BE FROM 00Z-06Z ACROSS THE FA...WITH THE CHANCE
SHIFTING EAST AND SOUTH WITH TIME AFTER MIDNIGHT. SPC REMOVED US
FROM A SLIGHT RISK AREA THIS MORNING. THAT DOES NOT SEEM
UNREASONABLE. BUT...WE WOULD NOT RULE OUT ISOLATED SEVERE
THUNDERSTORMS DUE TO THE DEGREE OF INSTABILITY. AS WARM AS THE
COLUMN IS...WIND SHOULD BE THE MAIN THREAT.
WILL HOLD ON TO A SLIGHT CHANCE POP OVER THE PENNYRILE TUESDAY
MORNING AS THE MODELS ARE A SHADE SLOWER DEPARTING CLOUDS AND
LINGERING QPF BEHIND THE FRONTAL BOUNDARY. OTHERWISE...HIGH PRESSURE
WILL TAKE CONTROL OF OUR WEATHER TUESDAY THROUGH THURSDAY. WEATHER
CONDITIONS SHOULD BE DRY AND SEASONABLY WARM...WITH LOWER
HUMIDITY. LOWS MAY FALL INTO THE UPPER 50S SOME AREAS.
CONFIDENCE IN THE LONG RANGE PORTION OF THE FORECAST IS RATHER LOW.
THE NEW GFS IS A MIRROR OPPOSITE OF WHAT HPC MANUAL PROGS AND
GRAPHICS FOR DAYS 3-7 ARE SHOWING. SURROUNDING OFFICES ARE
LINGERING LOW CHANCE POPS NEARLY EVERY PERIOD BEYOND SATURDAY.
WHILE THIS MAY BE OVERKILL...FOR COLLABORATIVE PURPOSES WILL MESH
WITH SLIGHT CHANCE POPS FOR OUR AREA AS WELL. WE SUPPOSE IT IS
POSSIBLE...ESP IF THE 12Z GFS IS RIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 14, 12:03 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
103 PM CDT MON AUG 14 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
103 PM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF THE MISSISSIPPI
RIVER THROUGH MID AFTERNOON. THERE IS A GOOD CHANCE OF THUNDERSTORMS
BY EARLY THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE AREA...AS AN
UPPER LEVEL DISTURBANCE PASSES JUST NORTH OF THE AREA. ISOLATED
STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN
HAZARD STRONG WIND GUSTS.
THE STORMS THIS AFTERNOON AND TONIGHT MAY ALSO PRODUCE VERY HEAVY
RAINFALL IN JUST A SHORT AMOUNT OF TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. NO
WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 14, 2:39 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CDT MON AUG 14 2006
ILZ075>078-080>094-KYZ001>005-MOZ076-086-087-100-107>112-114-142200-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-
CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-
HAMILTON IL-HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-
PERRY MO-POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
339 PM CDT MON AUG 14 2006
...FLOOD PRODUCING RAINS POSSIBLE WITH THUNDERSTORMS THIS
AFTERNOON...
SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS...MOVING INTO WESTERN
KENTUCKY THIS AFTERNOON...WITH THE POTENTIAL TO PRODUCE UP TO TWO
INCHES IN A HALF HOUR. THE STORMS WERE MOVING TO THE EAST AROUND 20
MPH.
AT 330 PM...THE BROKEN LINE OF THUNDERSTORMS WAS STRETCHING FROM
CARBONDALE ILLINOIS...SOUTHWEST THROUGH THE COMMUNITIES OF CAPE
GIRARDEAU TO DONIPHAN MISSOURI. BY 5 PM...THE STRONGER STORMS WILL
BE AFFECTING COMMUNITIES ALONG INTERSTATE 57 IN SOUTHERN ILLINOIS...
AND MUCH OF SOUTHEAST MISSOURI...INTO THE PURCHASE AREA OF WESTERN
KENTUCKY.
PERSONS LIVING IN AND NEAR WHERE THE THUNDERSTORMS ARE DEVELOPING
MAY EXPECT TORRENTIAL RAINFALL FOR UP TO AN HOUR. AVOID LOW
LYING AREAS...SUCH AS DITCHES AND SMALL STREAMS...WHICH WILL FILL
UP QUICKLY. IN ADDITION...SEEK ALTERNATE ROUTES...IF WATER IS
COVERING THE ROAD AHEAD OF YOU.
IF WATER IS THREATENING YOUR AREA...SEEK HIGHER GROUND IMMEDIATELY.
SMITTY
Special weather statement, Aug 14, 4:50 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
550 PM CDT MON AUG 14 2006
ILZ092>094-KYZ001>005-MOZ110>112-114-142330-
ALEXANDER IL-BALLARD KY-CARLISLE KY-FULTON KY-HICKMAN KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-
STODDARD MO-
550 PM CDT MON AUG 14 2006
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST MISSOURI INTO
EXTREME SOUTHERN ILLINOIS AND FAR WEST KENTUCKY...
AT 549 PM...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHWEST
STODDARD COUNTY MISSOURI...NORTHEAST INTO ALEXANDER COUNTY ILLINOIS
WILL CONTINUE MOVING EAST AT 15 MPH. THESE STORMS WILL REACH A LINE
FROM NEAR METROPOLIS ILLINOIS...TO ARLINGTON KENTUCKY TO HICKMAN BY
630 PM. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...WITH GUSTS UP TO 30 MPH POSSIBLE WELL OUT AHEAD OF THE LINE.
VERY HEAVY RAIN AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
RST
Thunderstorm Wind, Scott
- When
- August 14, 4:50 PM CST
- Where
- Scott County, Vanduser
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.000, -89.683
Large tree limbs and power lines were down. A trained spotter estimated wind gusts near 70 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529634.